MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, OTHER
Catalog Number 5704110
Medical Device Problem Codes Gas Output Problem (1266); Decreased Pump Speed (1500); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported during use the carina had shut down.There was no patient injury reported.The patient was switched to another device.
 
Additional Manufacturer Narrative
The affected device was examined by dräger service and the log file as well as the service report were made available for further investigation at the manufacturer¿s site.As the system date was set incorrectly to a date in 2028 between april 2021 and february 2022 after a repair, it was not possible to clearly identify which log entries belong to the date of event.There were two events logged though, indicating a device shutdown due to a blower malfunction or a depleted internal battery.The second event had originally not been reported by the user.After the log file analysis further information was requested from the user regarding the potential second event.Initially the user stated that the second event did not occur during device use on a patient.However, in the further communication it was reported by the user that the second event also occurred during operating the device on a patient.The second event - device shutdown due to a blower malfunction or a depleted internal battery - refers to log entry october 15, 2028 and is covered under mdr report no.: 9611500-2022-00153.If an unacceptable deviation occurs between the measured blower speed and the setpoint, the carina switches to patient safe mode, i.E.Ventilation is stopped and the high-priority alarm "device malfunction !!!" is generated.In this case, the emergency breathing valve allows the patient to breathe spontaneously.Ventilation of the patient with an independent ventilator may be required.In case the internal battery is depleted, and the device is not connected to the mains, ventilation cannot be maintained.In such a situation, the device will switch to standby mode according to the instructions for use.The internal battery of the affected device was from 2014; according to the instructions for use the battery needs to be replaced every 3 years.Finally, it was decided by the customer to scrap the carina device.Therefore, a repair of the device was not performed.In the current event, the device reacted as specified and generated appropriate alarm messages in order to alert the user of the situation.There were no patient health consequences reported.The number of similar cases concerning the reported event is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The affected device was examined by dräger service and the log file as well as the service report were made available for further investigation at the manufacturer¿s site.As the system date was set incorrectly to a date in 2028 between april 2021 and february 2022 after a repair, it was not possible to clearly identify which log entries belong to the date of event.There were two events logged though, indicating a device shutdown due to a blower malfunction or a depleted internal battery.Only one of these events, however, occurred on the patient; for the second event it was confirmed by the user that no patient was involved.If an unacceptable deviation occurs between the measured blower speed and the setpoint, the carina switches to patient safe mode, i.E.Ventilation is stopped and the high-priority alarm "device malfunction !!!" is generated.In this case, the emergency breathing valve allows the patient to breathe spontaneously.Ventilation of the patient with an independent ventilator may be required.In case the internal battery is depleted, and the device is not connected to the mains, ventilation cannot be maintained.In such a situation, the device will switch to standby mode according to the instructions for use.The internal battery of the affected device was from 2014; according to the instructions for use the battery needs to be replaced every 3 years.Finally, it was decided by the customer to scrap the carina device.Therefore, a repair of the device was not performed.In the current event, the device reacted as specified and generated appropriate alarm messages in order to alert the user of the situation.There were no patient health consequences reported.The number of similar cases concerning the reported event is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
CARINA
Common Device Name
VENTILATORS, OTHER
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
MDR Report Key13504989
Report Number9611500-2022-00045
Device Sequence Number4176324
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)160616(17)160914(93)5704110-11
Combination Product (Y/N)N
Initial Reporter StateMO
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5704110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer05/16/2022
06/16/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date06/15/2022
06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown